Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 10, 2014, 4:34 PM EDT for Polk County, Sumter County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 10, 2014, 5:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 83 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978
WUUS52 KTBW 102034
SVRTBW
FLC105-119-102100-
/O.NEW.KTBW.SV.W.0041.140610T2034Z-140610T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
434 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POLK COUNTY IN CENTRAL FLORIDA...
SUMTER COUNTY IN CENTRAL FLORIDA...
* UNTIL 500 PM EDT.
* AT 434 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF THE GREEN SWAMP...OR 16 MILES EAST OF ZEPHYRHILLS...
AND MOVING NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES..
LAT...LON 2822 8186 2821 8198 2826 8205 2847 8205
2840 8194 2835 8194 2835 8187 2837 8185
2837 8182
TIME...MOT...LOC 2034Z 117DEG 10KT 2831 8194
$$
MJG1 follow-up statement
046
WWUS52 KTBW 102054
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
454 PM EDT TUE JUN 10 2014
FLC105-119-102100-
/O.CON.KTBW.SV.W.0041.000000T0000Z-140610T2100Z/
POLK FL-SUMTER FL-
454 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN SUMTER AND NORTHWESTERN POLK COUNTIES...
AT 453 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED BETWEEN ROCKRIDGE AND DADE CITY...AND WAS
MOVING NORTHWEST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
GREEN SWAMP
LAT...LON 2822 8186 2821 8198 2826 8205 2846 8205
2840 8194 2835 8194 2835 8187 2837 8185
2837 8182
TIME...MOT...LOC 2053Z 117DEG 10KT 2833 8199
$$
MJGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:39 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 10, 2:39 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 239 PM EDT TUE JUN 10 2014 .SHORT TERM (TODAY THROUGH TOMORROW)...SATELITTE IMAGERY THIS AFTERNOON SHOWS A WIDESPREAD CU FIELD OVER THE PENINSULA WITH A NOTICEABLE PUSH FROM THE WEST COAST SEA BREEZE FROM THE NATURE COAST THROUGH TAMPA BAY. FURTHER SOUTH...STORMS HAVE ALREADY FIRED ALONG THE WESTERN BOUNDARY AND SHOULD CONTINUE TO BUILD NORTHWARD AND INLAND AS THE DAY PROGRESSES. STEPPING BACK AND LOOKING AT THE SYNOPTIC PATTERN...WE STILL HAVE A MID/UPPER LEVEL STACKED TROUGH SHIFTING EASTWARD THROUGH THE NORTHERN GULF. WHILE THIS FEATURE DOES NOT ADVECT SIGNIFICANT JET DYNAMICS OVER THE REGION BY ANY MEANS...MODEL SOUNDINGS DO CONTINUE TO TREND TOWARDS SLIGHTLY COOLER TEMPS THROUGH A LAYER FROM AROUND 900-500MB. FOR US AT THE SURFACE...THIS CAN TRANSLATE TO INCREASE SHOWER/STORM COVERAGE FROM THE AFTERNOON SEA BREEZES. FOR THE FORECAST...CONTINUED TO FAVOR INLAND AREAS FOR THE BEST CHANCE OF THUNDERSTORMS THROUGH EVENING HOURS WITH THE POTENTIAL FOR LINGERING ACTIVITY TO SHIFT BACK WESTWARD TOWARDS THE COAST. SIMILAR PATTERN IN PLACE FOR TOMORROW WITH THE SURFACE RIDGE AXIS OVER THE SOUTHERN THIRD OF THE STATE. ANOTHER GOOD PUSH FROM THE SEA BREEZE COMBINED WITH A SLIGHT SURGE OF MOISTURE FROM THE SOUTH WILL FAVOR THUNDERSTORMS DEVELOPING NEAR THE I 75 CORRIDOR AND SPREADING WESTWARD. LOCAL HI RES ENSEMBLE CONTINUES TO DOWN PLAY SEVERE POTENTIAL BUT STILL CANNOT RULE OUT AN ISOLATED SEVERE STORM DEVELOPING DURING THE LATE AFTERNOON HOURS. .PREVIOUS MID TERM (WEDNESDAY NIGHT-THURSDAY)...MID/UPPER LEVEL TROUGH WILL MOVE INTO THE EASTERN U.S. AND CONTINUE TO WEAKEN AND LIFT NORTHEAST EVENTUALLY BECOMING ABSORBED INTO THE MAIN TROUGH OVER THE NORTH CENTRAL STATES. NEAR THE SURFACE THE RIDGE AXIS WILL REMAIN ACROSS SOUTH FLORIDA WITH SOUTH TO SOUTHWEST FLOW ACROSS THE REGION. THERE WILL BE PLENTY OF MOISTURE WHEN COMBINED WITH THE UPPER LEVEL ENERGY TO BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BOTH DAY...BUT WITH THE SOUTH TO SOUTHWEST FLOW THE TIMING OF CONVECTION WILL SHIFT TO NEAR THE COAST IN THE MORNING THEN MOVING INLAND DURING THE AFTERNOON. DAYTIME HIGH TEMPERATURES WILL BE NEAR NORMAL IN THE MID 80S TO AROUND 90 DEGREES AND OVERNIGHT LOWS WEDNESDAY NIGHT IN THE UPPER 60S TO MID 70S...WITH SOME COASTAL LOCATIONS REMAINING AROUND 80 DEGREES THANKS TO THE SOUTH TO SOUTHWEST FLOW OFF THE RELATIVELY WARM GULF. .PREVIOUS LONG TERM (THURSDAY NIGHT-MONDAY)... MID/UPPER LEVEL TROUGHING WILL LINGER OVER THE EASTERN U.S. INTO SATURDAY THEN RIDGING IS EXPECTED TO BUILD BACK IN FROM THE EAST OVER FLORIDA AND THE GULF OF MEXICO EARLY NEXT WEEK. MEANWHILE NEAR THE SURFACE THE RIDGE AXIS WILL DRIFT NORTH INTO CENTRAL FLORIDA BY SUNDAY WITH SOUTH TO SOUTHWEST FLOW ON FRIDAY BECOMING RATHER LIGHT AND VARIABLE OVER THE WEEKEND AND INTO EARLY NEXT WEEK. ENOUGH MOISTURE WILL REMAIN ACROSS THE REGION FOR SCATTERED CONVECTION EACH DAY. THE TIMING OF THE STORMS WILL CONTINUE TO BE NEAR THE COAST FRIDAY MORNING THEN SHIFTING INLAND IN THE AFTERNOON. OVER THE WEEKEND THE TIMING WILL RETURN TO A MORE TYPICAL AFTERNOON AND EVENING ACROSS THE REGION AS THE RIDGE AXIS SETS UP OVER THE AREA. TEMPERATURES WILL REMAIN NEAR NORMAL WITH OVERNIGHT LOWS IN THE UPPER 60S TO MID 70S AND DAYTIME HIGHS IN THE MID 80S TO THE LOWER 90S. && .AVIATION...STORMS ARE FIRING ALONG THE SEA BREEZE AS THE BOUNDARY GRADUALLY SHIFTS WESTWARD. WILL MAINTAIN VCTS AT ALL TAF SITES THROUGH THE AFTERNOON AND TEMPO STORMS AS NECESSARY. AFTER SUNSET...LINGERING ACTIVITY WILL HAVE THE POTENTIAL TO SHIFT BACK TOWARDS THE COAST AND GRADUALLY DIMINISH IN COVERAGE. VFR CONDITIONS WILL PERSIST OVER NIGHT. AFTER SUNRISE...SOUTH TO SOUTHWEST WINDS WILL INCREASE ALONG THE SEA BREEZE AND SET THE STAGE FOR A SIMILAR PATTERN AGAIN TOMORROW. && .MARINE...THE HIGH PRESSURE RIDGE EXTENDS ACROSS SOUTHERN FLORIDA PRODUCING LIGHT SOUTH TO SOUTHWEST WINDS LESS THAN 10 KNOTS AND SEAS LESS THAN 2 FEET ACROSS THE COASTAL REGION. ONCE AGAIN THE WINDS ALONG THE COASTLINE WILL SHIFT TO AN ONSHORE FLOW AS THE SEA BREEZE SETS UP DURING THE AFTERNOON HOURS. WINDS AND SEAS WILL REMAIN LIGHT UNTIL WEDNESDAY WHEN THE WINDS PICK UP TO THE 10 TO 15 KNOT RANGE AS THE GRADIENT TIGHTENS BETWEEN THE HIGH PRESSURE RIDGE AND AN APPROACHING FRONTAL BOUNDARY...BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW HEADLINE CRITERIA. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS IN TERMS OF RH OR WIND BUT THUNDERSTORM POTENTIAL CONTINUES. EXPECT A SIMILAR PATTERN TOMORROW WITH STORMS ALONG THE SEA BREEZE SPREADING WESTWARD THROUGH THE AFTERNOON. GENERAL FLOW FROM THE SOUTH TO SOUTHWEST WILL BECOME MORE WESTERLY DURING THE MID AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 88 74 86 / 40 50 20 40 FMY 74 90 73 87 / 30 40 20 50 GIF 73 90 72 88 / 30 60 20 50 SRQ 74 88 75 85 / 40 40 20 40 BKV 70 88 70 88 / 30 50 20 50 SPG 77 87 76 86 / 40 40 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...20/BARRON MARINE...74/WYNN PREVIOUS MID TERM/LONG TERM...69/CLOSE DECISION SUPPORT...02/GARCIA
Hazardous weather outlook, Jun 10, 5:20 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 520 AM EDT TUE JUN 10 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-111000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 520 AM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG SEA BREEZE AND OUTFLOW BOUNDARIES...WITH THE HIGHEST CHANCES AWAY FROM THE COAST GENERALLY EAST OF INTERSTATE 75. A FEW OF THE THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... FOR WEDNESDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED. THE STORMS WILL DEVELOP OVER THE COASTAL WATERS AND NEAR THE COAST LATE EACH NIGHT INTO THE MORNING HOURS EACH DAY THEN SPREAD INLAND DURING THE AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME STRONG AND PRODUCE HAIL...STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT DEADLY LIGHTNING STRIKES. OVER THE WEEKEND AND INTO EARLY NEXT WEEK A MORE TYPICAL SUMMERTIME PATTERN WILL RETURN WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
In the hours before
Special weather statement, Jun 10, 2:40 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
240 PM EDT TUE JUN 10 2014
FLZ242-101930-
INLAND CITRUS-
240 PM EDT TUE JUN 10 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CITRUS COUNTY...
AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM LOCATED NEAR INVERNESS...MOVING NORTH AT 5 MPH...THAT
WILL AFFECT INVERNESS...INVERNESS AIRPORT...STOKES FERRY AND RIVER
LAKES MANOR...THROUGH 330 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2903 8242 2901 8237 2897 8230 2895 8231
2895 8230 2890 8228 2888 8225 2877 8229
2879 8249 2904 8249
TIME...MOT...LOC 1839Z 187DEG 3KT 2887 8238Special weather statement, Jun 10, 3:35 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
335 PM EDT TUE JUN 10 2014
FLZ052-102015-
POLK-
335 PM EDT TUE JUN 10 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL POLK COUNTY...
AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR DAVENPORT...OR 7 MILES NORTHEAST OF HAINES
CITY...MOVING NORTHWEST AT 15 MPH...WILL AFFECT HAINES CITY...UNTIL
415 PM EDT.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 55 AND 58.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2805 8164 2824 8175 2828 8165 2827 8164
2827 8156 2821 8152 2815 8152 2815 8146
2814 8145 2812 8145
TIME...MOT...LOC 1935Z 154DEG 12KT 2819 8156Local storm report, Jun 10, 4:16 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
416 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 5 E POLK CITY 28.18N 81.74W
06/10/2014 E0.25 INCH POLK FL PUBLIC
PUBLIC REPORT ON INTERSTATE 4 OF SMALL HAIL.
&&
RKRThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:13 PM EDT | Special Weather Statement | TBW | Polk | 32 min |
| Jun 10, 2:40 PM EDT | Special Weather Statement | TBW | Citrus | 50 min |
| Jun 10, 3:35 PM EDT | Special Weather Statement | TBW | Polk | 40 min |
| Jun 10, 4:35 PM EDT | Special Weather Statement | TBW | Sumter | 40 min |
| Jun 10, 4:45 PM EDT | Special Weather Statement | TBW | Hardee | 45 min |
| Jun 10, 5:03 PM EDT | Special Weather Statement | TBW | Sumter | 27 min |
| Jun 10, 5:20 PM EDT | Special Weather Statement | TBW | Hardee | 40 min |
| Jun 10, 5:42 PM EDT | Special Weather Statement | TBW | Polk | 48 min |
| Jun 10, 5:54 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 36 min |
| Jun 10, 6:29 PM EDT | Special Weather Statement | TBW | Hillsborough | 46 min |
| Jun 10, 7:12 PM EDT | Special Marine Warning | TBW | 63 min | |
| Jun 10, 7:21 PM EDT | Special Weather Statement | TBW | Hillsborough | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.